Menu   Prof. dr. Cătălin George Popa


     Curriculum Vitae
    Cercetare

Contact

    cpopa@uaic.ro
    +40 0232 201 224

Home

  www.math.uaic.ro  www.math.uaic.ro
  

Date and Place of Birth

  • April 23rd 1955, Bârlad, România

Education

  • B. S. and M. S. in Mathematics: 1980, Universitatea "Al. I. Cuza" Iaşi, România
  • PhD in Mathematics: 1991, Universitatea "Al. I. Cuza" Iaşi, România
  • Thesis advisor: Professor Viorel Barbu
  • Thesis title: Approximation of the Hamilton-Jacobi equations by means of Lie-Trotter formulae

Professional Experience

  • 1980-1984: Teacher of Mathematics, Liceul de Artă "O. Băncilă", Iaşi
  • 1984-1993: Researcher, Universitatea "Al. I. Cuza" Iaşi, România and Institute of Mathematics "O. Mayer", Iaşi, Branch of Romanian Academy
  • 1993-1996: Assistant Professor, Universitatea "Al. I. Cuza" Iaşi, România
  • 1996-2006: Associate Professor, Universitatea "Al. I. Cuza" Iaşi, România
  • 2006-present: Professor, Universitatea "Al. I. Cuza" Iaşi, România

Other positions

  • Visiting Professor, Department of Mathematics, University of Wyoming, USA, Spring semesters of 2003, 2004 and 2005
  • Researcher, Institute of Mathematics "O. Mayer", Iaşi, Branch of Romanian Academy, 2005 - present

Research Interests:

  • Partial Differential Equations (particularly, Hamilton - Jacobi equations, variational inequalities, equations of fluid dynamics),
  • Control Theory (particularly, dynamic programming, Pontryagin maximum principle, controllability)

Selected Publications

  • Feedback laws for nonlinear distributed control problems via Trotter-type product formulae, SIAM Journal on Control and Optimization, 33(1995), 971- 999.
  • The relationship between the maximum principle and dynamic programming for the control of parabolic variational inequalities, SIAM Journal on Control and Optimization, 35(1997), 1711-1738.
  • On the convergence of Euler-Stokes splitting of the Navier-Stokes equations, Differential and Integral Equations, 15(2002), 657-670.
  • Fluid-magnetic splitting of the magnetohydrodynamic equations, Mathematical Models and Methods in Applied Sciences, 6(2003), 893-917, together with S. S. Sritharan.
  • Exact controllability of the magnetohydrodynamic equations, Communications on Pure and Applied Mathematics, 6(2003), 732-783, together with V. Barbu, T. Havarneanu, and S.S. Sritharan.
  • Exact controllability for the three-dimensional Navier-Stokes equations with the Navier slip boundary conditions, Indiana University Mathematics Journal, 54(2005), 1303-1350, together with T. Havarneanu and S.S. Sritharan.
  • Exact controllability for the two-dimensional Navier-Stokes equations with the Navier slip boundary conditions, Systems and Control Letters, 55(2006), 1022-1028, together with T. Havarneanu and S.S. Sritharan.
  • Exact internal controllability of the magnetohydrodynamic equations in multiconnected domains, Advances in Differential Equations, 11(2006), 893-929, together with T. Havarneanu and S.S. Sritharan.
  • Exact internal controllability for the two dimensional magnetohydrodynamic equations, SIAM Journal on Control and Optimization, 46(2007), 1802-1830, together with T. Havarneanu and S.S. Sritharan.
  • Feedback Laws for the Optimal Control of Parabolic Variational Inequalities, Editura "Alexandru Myller", Iaşi, 2005.
  • Controllability of the Equations of Fluid Dynamics, Springer, New York, to appear, together with T. Havarneanu and S.S. Sritharan.